Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Open Mathematics

formerly Central European Journal of Mathematics

Editor-in-Chief: Gianazza, Ugo / Vespri, Vincenzo

1 Issue per year

IMPACT FACTOR 2016 (Open Mathematics): 0.682
IMPACT FACTOR 2016 (Central European Journal of Mathematics): 0.489

CiteScore 2016: 0.62

SCImago Journal Rank (SJR) 2016: 0.454
Source Normalized Impact per Paper (SNIP) 2016: 0.850

Mathematical Citation Quotient (MCQ) 2016: 0.23

Open Access
See all formats and pricing
More options …
Volume 14, Issue 1


Volume 13 (2015)

Oscillation of impulsive conformable fractional differential equations

Jessada Tariboon
  • Corresponding author
  • Nonlinear Dynamic Analysis Research Center, Department of Mathematics, Faculty of Applied Science, King Mongkut’s University of Technology North Bangkok, Bangkok 10800, Thailand
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Sotiris K. Ntouyas
  • Department of Mathematics, University of Ioannina, 451 10 Ioannina, Greece and Nonlinear Analysis and Applied Mathematics (NAAM)-Research Group, Department of Mathematics, Faculty of Science, King Abdulaziz University, P.O. Box 80203, Jeddah 21589, Arabia
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2016-07-22 | DOI: https://doi.org/10.1515/math-2016-0044


In this paper, we investigate oscillation results for the solutions of impulsive conformable fractional differential equations of the form


Some new oscillation results are obtained by using the equivalence transformation and the associated Riccati techniques.

Keywords: Fractional differential equations; Impulsive differential equations; Conformable fractional derivative; Oscillation

MSC 2010: 34A08; 34A37; 34C10

1 Introduction

Fractional differential equations are generalizations of classical differential equations of integer order, and can find their applications in many fields of science and engineering. Research on the theory and applications of fractional differential and integral equations has been the focus of many studies due to their frequent appearance in various applications in physics, biology, engineering, signal processing, systems identification, control theory, finance and fractional dynamics, and has attracted much attention of more and more scholars. The books on the subject of fractional integrals and fractional derivatives by Diethelm [1], Miller and Ross [2], Podlubny [3] and Kilbas et al. [4] summarize and organize much of fractional calculus and many of theories and applications of fractional differential equations. Initial and boundary value problems, stability of solutions, explicit and numerical solutions and many other properties have obtained significant development [5]-[11].

The oscillation of fractional differential equations as a new research field has received significant attention, and some interesting results have already been obtained. We refer to [12]-[18] and the references quoted therein.

The definition of the fractional order derivative used is either the Caputo or the Riemann-Liouville fractional order derivative involving an integral expression and the gamma function. Recently, Khalil et al. [19] introduced a new well-behaved definition of local fractional derivative, called the conformable fractional derivative, depending just on the basic limit definition of the derivative. This new theory is improved by Abdeljawad [20]. For recent results on conformable fractional derivatives we refer the reader to [21]-[25].

Impulsive differential equations are recognized as adequate mathematical models for studying evolution processes that are subject to abrupt changes in their states at certain moments. Many applications in physics, biology, control theory, economics, applied sciences and engineering exhibit impulse effects, see [26]-[28].

Recently, in [29] Tariboon and Thiramanus considered the following second-order linear impulsive differential equation of the form


where 0 ≤ t0 < t1 < … < tk < …, limk → ∞ tk = + ∞, aC([t0, ∞), (0, ∞)), pC([t0, ∞), ℝ), {bk}, {ck} are two known sequences of positive real numbers and λ ∈ ℝ. By using the equivalence transformation and the associated Riccati techniques, some interesting oscillation results were obtained.

In this paper, we investigate some new oscillation results for the solutions of impulsive conformable fractional differential equations of the form


where ϕDα denotes the conformable fractional derivative of order 0 < α ≤ 1 starting from ϕ ∈ {t0,…, tk,…}, 0 ≤ t0 < t1 < …, < tk < …, limk→∞ tk = ∞, pC([t0, ∞), (0, ∞)), q, rC([t0, ∞), ℝ), {ak} and {bk} are two known sequences of positive real numbers and x(tk+)=limθ0+x(tk+θ),x(tk)=limθ0+x(tk+θ).

Some new oscillation results are obtained, generalizing the results of [29] to impulsive conformable fractional differential equations. Note that if ak = 1 for all k = 1,2,…, then x is continuous on [t0, ∞). However, if ak = bk = 1 for all k = 1,2,…, then it does not guarantee that x′ is also continuous function, as by the definition of conformable fractional derivative (see Definition 2.1 below) we have




We organize this paper as follows: In Section 2, we present some useful preliminaries from fractional calculus. In Section 3, we prove some auxiliary lemmas. The main oscillation results are established in Section 4. Examples illustrating the results are presented in Section 5.

2 Conformable Fractional Calculus

In this section, we recall some definitions, notations and results which will be used in our main results.

[20] The conformable fractional derivative starting from a point ϕ of a function f: [ϕ,∞) → ℝ of order 0 < α ≤; 1 is defined by


provided that the limit exists.

If f is differentiable then ϕDα f(t) = (tϕ)1—α f′(t). In addition, if the conformable fractional derivative of f of order α exists on [ϕ, ∞), then we say that f is α-differentiable on [ϕ, ∞).

It is easy to prove the following results.

Let α ∈ (0,1], k1, k2, p, λ ∈ ℝ and functions f, g be α-differentiable on [ϕ, ∞). Then:

  1. ϕDα(k1f+k2g)=k1φDα(f)+k2φDα(g);

  2. ϕDα(tϕ)p=p(tϕ)pα;

  3. ϕDαλ=0 for all constant functions f(t) = λ

  4. ϕDα(fg)=fϕDαg+gϕDαf;

  5. ϕDαfg=gϕDαffϕDαgg2 for all functions g(t) ≠ 0.

([20]). Let α ∈ (0, 1]. The conformable fractional integral starting from a point ϕ of a function f: [ϕ, ∞) → ℝ of order α is efined as


If ϕ = 0, the definitions of the conformable fractional derivative and integral above will be reduced to the results in [19].

A nontrivial solution of Eq. (2) is said to be nonoscillatory if the solution is eventually positive or eventually negative. Otherwise, it is said to be oscillatory. Eq. (2) is said to be oscillatory if all solutions are oscillatory.

3 Auxiliary results

Let Jk = [tk, tk+1), k = 0,1,2,… be subintervals of [t0, ∞). PC([t0, ∞) = {x: [t0, ∞) → ℝ: x be continuous everywhere except at some tk at which x(tk+) and x(tk) exist and x(tk)=x(tk)}.

Let wPC([t0, ∞), ℝ) be integrable on Jk, k = 0,1,2,… and zC([t0, ∞), ℝ)⋂ PC([t0, ∞), ℝ) such that


for some tJk, k = 0,1,2,…. Then


Let Tt0 be a positive constant. We denote tr=mink{tk:Ttk,k=0,1,2,}.

Let g, hC([t0, ∞), ℝ) be two given functions. The linear conformable fractional differential equation


has a solution given by


4 Main results

If the following conformable fractional differential equation


is oscillatory, then Eq. (2) is oscillatory, where Ck = bk/ak, dk = p(tk)r(tk)(akbk)/ak, for k = 1,2,3,…, and




Assume that g, hC([t0, ∞), ℝ) and fC([t0, ∞), ℝ+) If




is oscillatory.



where functions p*, r* and q* are defined by (10)-(12), respectively, then Eq. (2) is oscillatory.

If ak = bk = ek for all k = 1,2,3,… then ck = 1 and dk = 0 for k = 1,2,3,… and (2) can be written as


Assume that ak = bk for all k = 1,2,3,…. Eq. (22) is oscillatory, if and only if


is oscillatory.



then Eq. (22) is oscillatory.

5 Examples

Consider the following impulsive conformable fractional differential equation


Here α = 2/3, p(t) = [t], r(t) = 1/[t], t > 0, where [·] denotes the greatest integer function, q(t)=(t+2)3t4, ak = k, bk = k + 1, k = l, 2, 3,…. We find ck = bk/ak = (k + 1/k), dk = p(tk)r(tk)(akbk)/ak = –1/k. Let tr ∈ (m, m + 1] for some integer m > 1. Then we have




Observe that 1 – ([t])/(m + 1) < 0. Hence, by direct computation, we have




Therefore, by Theorem 4.3, we deduce that Eq. (24) is oscillatory.

Consider the following impulsive conformable fractional differential equation


Here p(t)=1/t2+4,r(t)=t,q(t)=54t+3,α=2/3. We find that kI2/3r(t)|t=k+1=((3k)/2)+(3/5).

For each tr ∈ (m, m + 1], m > 1, we have




Applying Corollary 4.5, we obtain that Eq. (25) is oscillatory.


This research was funded by King Mongkut’s University of Technology North Bangkok. Contract no. KMUTNB-GOV-59-31.


  • [1]

    Diethelm K., The Analysis of Fractional Differential Equations, Springer, Berlin, 2010. Google Scholar

  • [2]

    Miller K.S., Ross B., An Introduction to the Fractional Calculus and Fractional Differential Equations, Wiley, New York, 1993. Google Scholar

  • [3]

    Podlubny I., Fractional Differential Equations, Academic Press, San Diego, 1999. Google Scholar

  • [4]

    Kilbas A.A., Srivastava H.M., Trujillo J.J., Theory and Applications of Fractional Differential Equations, North-Holland Mathematics Studies, 204. Elsevier Science B.V., Amsterdam, 2006. Google Scholar

  • [5]

    Ahmad B., Ntouyas S.K., Alsaedi A., New existence results for nonlinear fractional differential equations with three-point integral boundary conditions, Adv. Difference Equ., 2011, Art. ID 107384, 11 pp. Google Scholar

  • [6]

    Alsaedi A., Ntouyas S.K., Agarwal R.P., Ahmad B., On Caputo type sequential fractional differential equations with nonlocal integral boundary conditions, Adv. Difference Equ., 2015, 2015:33.Google Scholar

  • [7]

    Ahmad B., Ntouyas S.K., Tariboon J., Fractional differential equations with nonlocal integral and integer-fractional-order Neumann type boundary conditions, Mediterr. J. Math., DOI 10.1007/s00009-015-0629-9.CrossrefGoogle Scholar

  • [8]

    Bai Z.B., Sun W., Existence and multiplicity of positive solutions for singular fractional boundary value problems, Comput. Math. Appl., 2012, 63, 1369-1381.Google Scholar

  • [9]

    Su Y., Feng Z., Existence theory for an arbitrary order fractional differential equation with deviating argument, Acta Appl. Math., 2012, 118, 81-105.Google Scholar

  • [10]

    Diethelm K., Ford N.J., Analysis of fractional differential equations, J. Math. Anal. Appl., 2002, 265, 229-248.Google Scholar

  • [11]

    Galeone L., Garrappa R., Explicit methods for fractional differential equations and their stability properties, J. Comput. Appl. Math., 2009, 288, 548-560. Google Scholar

  • [12]

    Grace S.R., Agarwal R.P., Wong J.Y., Zafer A., On the oscillation of fractional differential equations, Frac. Calc. Appl. Anal., 2012, 15, 222-231. Google Scholar

  • [13]

    Chen D., Oscillation criteria of fractional differential equations, Adv. Difference Equ., 2012, 33, 1-18.Google Scholar

  • [14]

    Han Z., Zhao Y., Sun Y., Zhang C., Oscillation for a class of fractional differential equation, Discrete Dyn. Nat. Soc., 2013, Art. ID 390282, 1-6.Google Scholar

  • [15]

    Feng Q., Meng F., Oscillation of solutions to nonlinear forced fractional differential equations, Electron. J. Differential Equations, 2013, 169, 1-10.Google Scholar

  • [16]

    Liu T., Zheng B., Meng F., Oscillation on a class of differential equations of fractional order, Math. Probl. Eng., 2013, Art. ID 830836, 1-13.Google Scholar

  • [17]

    Chen D., Qu P., Lan Y., Forced oscillation of certain fractional differential equations, Adv. Difference Equ., 2013, 2013:125.Google Scholar

  • [18]

    Wang Y.Z., Han Z.L., Zhao P., Sun S.R., On the oscillation and asymptotic behavior for a kind of fractional differential equations, Adv. Difference Equ., 2014, 2014:50. Google Scholar

  • [19]

    Khalil R., Al Horani M., Yousef A., Sababheh M., A new definition of fractional derivative, J. Comput. Appl. Math., 2014, 264, 65-70. Google Scholar

  • [20]

    Abdeljawad T., On conformable fractional calculus, J. Comput. Appl. Math., 2015, 279, 57-66. Google Scholar

  • [21]

    Anderson D., Ulness D., Newly defined conformable derivatives, Adv. Dyn. Syst. Appl., 2015, 10, 109-137. Google Scholar

  • [22]

    Batarfi H., Losada J., Nieto J.J., Shammakh W., Three-point boundary value problems for conformable fractional differential equations, J. Func. Spaces, 2015, Art. ID 706383, 1-6.Google Scholar

  • [23]

    Abdeljawad T., Al Horani M., Khalil R., Conformable fractional semigroups of operators, J. Semigroup Theory Appl., 2015, Art. ID 7.Google Scholar

  • [24]

    Abu Hammad M., Khalil R., Fractional Fourier series with applications, Amer. J. Comput. Appl. Math., 2014, 4, 187-191.Google Scholar

  • [25]

    Abu Hammad M., Khalil R., Abel’s formula and Wronskian for conformable fractional differential equations, Internat. J. Diff. Equ. Appl., 2014, 13, 177-183. Google Scholar

  • [26]

    Lakshmikantham V., Bainov D.D., Simeonov P.S., Theory of impulsive differential equations, World Scientific, Singapore-London, 1989. Google Scholar

  • [27]

    Samoilenko A.M., Perestyuk N.A., Impulsive Differential Equations, World Scientific, Singapore, 1995.Google Scholar

  • [28]

    Benchohra M., Henderson J., Ntouyas S.K., Impulsive Differential Equations and Inclusions, vol. 2, Hindawi Publishing Corporation, New York, 2006. Google Scholar

  • [29]

    Tariboon J., Thiramanus P., Oscillation of a class of second-order linear impulsive differential equations, Adv. Difference Equ., 2012, 2012:205. Google Scholar

About the article

Received: 2016-05-24

Accepted: 2016-06-21

Published Online: 2016-07-22

Published in Print: 2016-01-01

Citation Information: Open Mathematics, Volume 14, Issue 1, Pages 497–508, ISSN (Online) 2391-5455, DOI: https://doi.org/10.1515/math-2016-0044.

Export Citation

© 2016 Nazwisko, published by De Gruyter Open. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Mengmeng Li, JinRong Wang, and D. O’Regan
Bulletin of the Malaysian Mathematical Sciences Society, 2017

Comments (0)

Please log in or register to comment.
Log in